Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 59, NWS Atlanta, GA

May 6, 2009Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at May 6, 2009, 1:01 PM EDT for Dade County, Georgia. It took effect at May 6, 2009, 3:45 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 1:01 PM EDT (17:01 UTC)
In effect from
May 6, 2009, 3:45 PM EDT
Expired
May 6, 2009, 9:29 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 11.93 ft at May 6, 2009, 7:00 PM EDT.

actionminormoderate101505/0605/0705/08
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 061701
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
101 PM EDT WED MAY 06 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-070701-
/O.NEW.KFFC.FL.W.0059.090506T1945Z-000000T0000Z/
/ENGG1.1.ER.090506T1945Z.090507T0600Z.000000T0000Z.UU/
101 PM EDT WED MAY 06 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 12 PM WEDNESDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY 5 PM THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.7 FEET BY AFTER MIDNIGHT TOMORROW.
* AT 15.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS AND OTHERS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK FLOOD WILL BE CLOSED.

$$
2 follow-up statements
000 
WGUS82 KFFC 062230
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT WED MAY 06 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-071230-
/O.EXT.KFFC.FL.W.0059.000000T0000Z-090507T1904Z/
/ENGG1.1.ER.090506T2045Z.090507T0500Z.090507T1304Z.UU/
630 PM EDT WED MAY 06 2009

...THE FLOOD WARNING CONTINUES FOR...
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THURSDAY AFTERNOON. 
* AT 6PM WEDNESDAY THE STAGE WAS 12.1 FEET AND RISING SLOWLY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE TO NEAR 12.5 FEET AFTER MIDNIGHT...THEN FALL
  SLOWLY THEREAFTER.
* FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. FLOODING BEGINS 
  ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND 
  CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR FLOODING OF
  PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN.
  
$$
000 
WGUS82 KFFC 070129
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT WED MAY 06 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY

&&

GAC083-070159-
/O.CAN.KFFC.FL.W.0059.000000T0000Z-090507T1904Z/
/ENGG1.1.ER.090506T2045Z.090506T2300Z.090507T0015Z.UU/
929 PM EDT WED MAY 06 2009

THE FLOOD WARNING IS CANCELLED FOR
  LOOKOUT CREEK NEAR NEW ENGLAND
* AT 9PM WEDNESDAY THE STAGE WAS 11.9 FEET AND WAS SLOWLY FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR 
  RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR 
  FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 6, 10:35 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 6, 10:35 AM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT WED MAY 6 2009

.UPDATE...
TORNADO WATCH 254 IN EFFECT FOR MUCH OF NORTH AND CENTRAL GA THROUGH
7 PM THIS EVENING. NO OTHER CHANGES.

(PREVIOUS)
.SHORT TERM /TODAY THROUGH FRIDAY/...
VERY ACTIVE WEATHER DAY EXPECTED ACROSS THE CWA...AND IT COULD GET
STARTED EARLY THIS MORNING. ALL FACETS OF SEVERE WEATHER AND
FLOODING EXPECTED TODAY. COMBINED PROJECTED INSTABILITY AND SHEAR
ACROSS THE CWA THIS AFTERNOON SUPPORTIVE OF WIDESPREAD SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. NOW FOR THE DETAILS...A WEAK
TROUGH OF LOW PRESSURE REMAINS ACROSS THE TN VALLEY. NUMEROUS
OUTFLOW BOUNDARIES RESIDE ACROSS CENTRAL/N GA FROM TUE AFTERNOON
TSRA ACTIVITY ACROSS CENTRAL GA. A MOIST AIR MASS REMAINS IN PLACE
WITH DEWPOINTS FROM THE LOW 60S N GA TO THE LOW 70S SOUTH GA.
MEANWHILE...A STRONG SHORT WAVE ACROSS THE MIDWEST/SOUTHERN
PLAINS...WAS MOVING RAPIDLY ESE TOWARD THE SE U.S. EARLY THIS
MORNING. THIS SYSTEM WILL DEEPEN AND TAKE ON A NEGATIVE TILT AS IT
ROTATES THROUGH THE SE U.S. BETWEEN 18Z AND 06Z...SIMULTANEOUSLY
PUSHING A SFC BOUNDARY SOUTHWARD INTO CENTRAL GA BY THU MORNING.
EXCESSIVE INSTABILITY AND STRONG SHEAR PROGGED BY THE GFS...WITH
3000+ CAPES...300 M2/S2 HELICITY ACROSS NW GA ACCOMPANYING A 50-55KT
LLJ...AND ACCOMPANYING EHI VALUES OF 5.0...ALL INDICATIVE OF A
POTENTIALLY MAJOR TORNADO OUTBREAK. HOWEVER...THE ECMWF/NAM ARE
CONSIDERABLY LESS AGGRESSIVE WITH INSTABILITY AND SHEAR...INDICATING
MORE MODEST AMOUNTS OF 1500 MAX CAPE AND A 40-45KT LLJ...NONETHELESS
STILL MORE THAN ADEQUATE FOR A SUBSTANTIAL SEVERE WEATHER OUTBREAK.
THE MAIN CONCERN THAT COULD REDUCE THE SEVERE WX THREAT IS EARLY
MORNING ACTIVITY. WIDESPREAD CONVECTION UPSTREAM...SOMEWHAT IN THE
FORM OF AN MCS...ACROSS AR/TN/MS SHOULD SPREAD INTO NW GA BY 12Z AND
THEN THROUGH THE REMAINDER OF N GA BY 18Z. THE RAIN COOLED AIR AND
MESO HIGH BEHIND THIS INITIAL CONVECTION MAY HELP TO STABILIZE THE
AIR MASS OVER N GA...BUT WOULD STILL LEAVE CENTRAL AND EAST GA
SUSCEPTIBLE TO LEADING OUTFLOW BOUNDARIES AND A MUCH MORE UNSTABLE
ENVIRONMENT. SPC STICKING WITH A SLIGHT RISK AT THIS TIME...BUT IF
THE SEVERE WEATHER PARAMETERS ADVERTISED BY THE GFS ARE
REALIZED...EVEN IN PART...A MODERATE RISK MAY BE IN ORDER. PROGGED
SHEAR AND HELICITY...ESPECIALLY ACROSS NC/NW GA LEAD ME TO BELIEVE
THAT ROTATING STORMS CAN BE EXPECTED TODAY. CONVECTIVE MODE IS NOT
ENTIRELY CLEAR...AND A MULTICELLULAR MODE WOULD REDUCE THE THREAT OF
LONG-LIVED TORNADOES...BUT BY NO MEANS ELIMINATE THE THREAT.
EMERGENCY MANAGERS NEED TO REMAIN ABREAST OF THE SITUATION TODAY
ACROSS THE ENTIRE CWA. FINALLY...IT SHOULD BE NOTED THAT SEVERE
WEATHER CANNOT BE RULED OUT EVEN WITH LEADING ACTIVITY EARLY THIS
MORNING...AS THE 40-50KT LLJ BEGINS TO ADVECT INTO NW GA BETWEEN
12Z-18Z.

ANOTHER CONCERN TODAY IS FLOODING. HPC HAS NOW INCLUDED MUCH OF N GA
IN A RISK FOR EXCESSIVE RAINFALL...WITH A MODERATE RISK FOR
EXCESSIVE RAINFALL FROM NW GA BACK INTO N AL/N MS. THE GFS SUGGESTS
THAT TRAINING OF CONVECTIVE CELLS ACROSS N GA MAY CONTINUE FOR
SEVERAL HOURS FROM MORNING THROUGH AFTERNOON...BEFORE THE AXIS OF
HEAVIER CONVECTION DRIFTS FURTHER SOUTH INTO CENTRAL GA. GFS HAS
CONSIDERABLE CONVECTIVE FEEDBACK PROBLEMS SHOWING 6+ INCHES OF RAIN
ACROSS THE ATL METRO AREA. THE ECMWF/NAM 2-3 INCH AMOUNTS ARE MORE
REASONABLE...BUT LOCALIZED 4-5 INCH AMOUNTS CANNOT BE RULED ACROSS
NC/NW GA. THUS...HAVE NO QUALMS ABOUT ISSUING A FLOOD WATCH FOR MUCH
OF N GA WHERE FFG VALUES ARE IN THE 2-3 INCH/6 HR RANGE...GENERALLY
NORTH OF A CARROLLTON...TO ATLANTA...TO LAWRENCEVILLE...TO
WINDER...TO HOMER FROM 12Z TODAY TO 12Z THU. ALTHOUGH RAINFALL
ACROSS THESE AREAS WILL DIMINISH AFTER 06Z...LINGERING CREEK AND
STREAM FLOODING WARRANT CONTINUING THE FLOOD WATCH INTO THU MORNING.
AREAS SOUTH OF ATL-AHN HAVE SEEN CONSIDERABLY LESS RAINFALL RECENTLY
AND FFG VALUES ARE IN THE 4-5 INCH/6 HR RANGE...WHICH ARE NOT
ANTICIPATED AT THIS TIME.

WILL CONTINUE THE WIND ADVISORY AS IS...ALTHOUGH THE SUPPORT FOR
SUCH IS MARGINAL...MAINLY HINGED UPON THE LLJ AFFECTING THE HIGHER
ELEVATIONS OF N GA. THE MAIN CONCERN WOULD BE THAT EVEN 20-25 MPH
WINDS WITH THE SATURATED GROUND WILL RESULT IN DOWNED TREES AND
POWER LINES. FEEL THAT SUCH EFFECTS WILL BE LOST WITH ONGOING TSRA
ACTIVITY...HOWEVER.

THE STRONG SHORT WAVE MOVES EAST OF THE AREA THU AND CONSIDERABLY
QUIETER WX CONDITIONS ARE EXPECTED. THE ECMWF HAS FOR SEVERAL DAYS
INDICATED THAT LITTLE IF ANY CONVECTIVE ACTIVITY WILL OCCUR
THU...ALTHOUGH SOME MAY LINGER IN THE FAR SE PART OF THE CWA IN THE
EARLY MORNING. THE GFS IS GENERALLY NOW ON BOARD WITH THE ECMWF IN
MINIMAL IF ANY POPS ACROSS THE NW 2/3RD OF THE CWA AFT 12Z THU.
HOWEVER...AN ACTIVE ZONAL FLOW CONTINUES ALOFT...WITH THE
NEXT...ALBEIT WEAKER SHORT WAVE/FRONTAL SYSTEM SLATED TO DRIFT INTO
THE AREA FROM THE W/NW BY SAT. GIVEN THE GENERAL CONSENSUS THAT
THERE WILL BE CONSIDERABLE DRYING BEHIND TODAYS STRONG SHORT
WAVE...PLAN TO REDUCE POPS TO LESS THAN 15 PERCENT ACROSS ALL EXCEPT
THE FAR SE FOR THU...AND ALL AREAS AFT 00Z THU WHEN THE UPPER TROUGH
SHIFTS OFF THE COAST.

FOR TEMPS...ALTHOUGH THE MAV ACTUALLY HAD LESS BIAS TUE THAN THE MET
FOR A RARITY...I AM SIDING WITH THE GENERALLY COOLER MET MOS NORTH
AND SLIGHTLY WARMER CENTRAL AREAS...GIVEN EXPECTED CLOUD COVER AND
PCPN. VERY LITTLE IMPROVEMENT OVER GUIDANCE TO GAIN ON MIN TEMPS
TONIGHT WITH CLOUDS AND PCPN IN PLACE...AND A GENERALLY UNIFORM AIR
MASS. MORE BREAKS IN THE CLOUDS THU SHOULD ALLOW FOR SLIGHTLY WARMER

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN ACTIVE ZONAL FLOW IS EXPECTED TO CONTINUE...BUT THERE ARE
SIGNS...AS THE ECMWF HAS BEEN ADVERTISING FOR DAYS THAT A BROAD
SUBTROPICAL RIDGE WILL EVENTUALLY AMPLIFY FROM THE SW/SC U.S.
HOWEVER...THIS WILL NOT OCCUR BEFORE A SERIES OF SHORT WAVES TRACK
ACROSS THE AREA IN THE MEAN WNW FLOW ALOFT...BRINGING ADDITIONAL
ROUNDS OF CONVECTION TO THE AREA THROUGH THE WEEKEND. THE GFS NOW
AGREES WITH THE ECMWF THAT A BONA FIDE COLD FRONT WILL BE PUSHED SE
THROUGH GA BY MON AS THE UPPER FLOW BEINGS TO AMPLIFY. THERE APPEAR
TO BE SEVERAL SUBTLE SHORT WAVES THAT TRACK ACROSS THE AREA IN
ADVANCE OF THE FINAL PUSH MON...SO THE WEEKEND LOOKS UNSETTLED ONCE
AGAIN TO SAY THE LEAST...WITH THE CHANCE FOR MORE TSRA...HEAVY
RAIN...AND SEVERE WX. HOWEVER...THE MAIN THREAT WOULD BE IN THE FAR
NORTH...WITH SOUTHERN AREAS MORE CAPPED THAN RECENTLY...AT LEAST
FRI-SAT. BEYOND EARLY NEXT WEEK...THE GFS NOW ALSO COMING INTO
AGREEMENT WITH THE ECMWF IN DEVELOPING A MAMMOTH SUBTROPICAL RIDGE
ACROSS THE SE U.S. 500MB HEIGHTS RISE INTO THE 590+ RANGE AND 850MB
TEMPS APPROACH +20C.  LOW-LEVEL MOISTURE LINGERS OVER THE
AREA...ESPECIALLY WITH A LARGE BERMUDA HIGH NOSING INTO THE SE
U.S....PUSHING ATLANTIC MOISTURE INTO THE REGION.
TYPICAL...SUMMERTIME DIURNAL PULSE THUNDERSTORMS CANNOT BE RULED OUT
WITH THIS PATTERN. FOR TEMPS...THE WEEKEND SHOULD BE SEASONABLY WARM
IN ADVANCE OF THE MON COLD FRONT. FOR THE LATER PORTION OF THE
EXTENDED...THE PATTERN WOULD SUGGEST WELL ABOVE AVERAGE TEMPS...BUT
THE PRESENCE OF AN ATLANTIC SFC HIGH AND EASTERLY LOW-LEVEL MARITIME
FLOW MAY TEMPER TEMPS SOMEWHAT. WILL SIDE WITH THE NEAR CLIMO MEX
READINGS FOR NOW.

&&

.AVIATION...
CONVECTIVE ACTIVITY IN NW GA WILL CONTINUE TO WEAKEN AS IT SPREADS
SOUTHWARD. EXPECT THIS TO BE ONLY -SHRA BY THE TIME IT REACHES ATL
BY 13-14Z THIS MORNING. MVFR CIGS WILL PREVAIL THIS MORNING...THEN
RISE TO VFR HGTS BY 17Z. EXPECT TSTM DEVELOPMENT BY 17-18Z IN THE
ATLANTA AREA AS DRIVING UPPER TROUGH CURRENTLY MOVING INTO NORTH MS
APPROACHES. COULD SEE A COUPLE ROUNDS OF STORMS TODAY... SO PLAN TO
CONTINUE TO SHOW THREAT OF TSTM IN ATLANTA INTO THE EVENING. CIGS
SHOULD LOWER TO MVFR BY LATE EVENING...THEN POSSIBLY IFR BY 09Z
TONIGHT. WILL KEEP WINDS ON THE WEST SIDE OF SOUTH THROUGH THE
PERIOD. EXPECT WINDS TO GET A BIT GUSTY THIS AFTERNOON. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  64  82  64  85 / 100 100  20  10  10
ATLANTA         78  64  80  65  83 / 100 100  10  10  10
BLAIRSVILLE     69  57  76  62  79 / 100  70  10  20  30
CARTERSVILLE    76  62  81  60  84 / 100  90  10  10  20
COLUMBUS        83  65  84  66  87 /  50  90  30  10  10
GAINESVILLE     76  62  79  64  81 / 100 100  10  10  20
MACON           84  66  83  63  88 /  50  90  30  10  10
ROME            75  63  80  64  83 / 100  90  10  20  20
PEACHTREE CITY  79  64  81  62  84 /  90 100  10  10  10
VIDALIA         85  66  82  64  89 /  30  50  40  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH THURSDAY MORNING
FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...
CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH
FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

19
Hazardous weather outlook, May 6, 11:21 AM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT WED MAY 6 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1121 AM EDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY
ACROSS NORTH AND MOST OF CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE
OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND
VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING
SHOWERS AND THUNDERSTORMS TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL
SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES.
PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS
STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS
OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
TODAY.

.DISCUSSION...
A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST
AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW
LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH
GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500
TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT
ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE
HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS
STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN
DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING
HOURS.

IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF
HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF
SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS
MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW
BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER
AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM
CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS
BEEN POSTED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON
THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 6, 7:14 AM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 AM EDT WED MAY 6 2009

GAZ006-007-012-013-020-021-030-031-061215-
714 AM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN PAULDING...POLK...CHEROKEE...BARTOW...PICKENS...GORDON...GILMER
AND FANNIN COUNTIES UNTIL 815 AM EDT...

AT 709 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BLUE RIDGE TO
CEDARTOWN...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING...POLK...CHEROKEE...BARTOW...PICKENS...GORDON...GILMER AND
FANNIN COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Special weather statement, May 6, 7:52 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 AM EDT WED MAY 6 2009

GAZ011-019-061230-
752 AM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FLOYD AND CHATTOOGA
COUNTIES UNTIL 830 AM EDT...

AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS FROM CHATTOOGAVILLE TO 10 MILES
SOUTHWEST OF COOSA...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FLOYD AND CHATTOOGA COUNTIES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson37 min
May 5, 8:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson28 min
May 6, 4:21 AM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more15 hr
May 6, 10:20 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee12 hr
May 6, 10:37 AM EDTRiver Flood WarningFFCForsyth, Fulton11 hr
May 6, 1:51 PM EDTAreal Flood WarningFFCEmanuel, Jefferson12 hr
May 6, 2:54 PM EDTSevere Thunderstorm WarningFFCTroup25 min
May 6, 3:05 PM EDTSevere Thunderstorm WarningFFCMeriwether35 min
May 6, 3:43 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee62 min
May 6, 4:32 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot58 min
May 6, 4:43 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Upson36 min
May 6, 4:56 PM EDTSevere Thunderstorm WarningFFCMarion, Talbot, Taylor36 min
May 6, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion32 min

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.